Alert archive / Kansas / Red Flag Warnings in 2018
Red Flag Warning 8, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 10, 2018, 12:14 PM CST for Osborne County, Phillips County, Rooks County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2018, 12:14 PM CST (18:14 UTC)
- Expired
- Mar 10, 2018, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 110 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2992 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863 WWUS83 KGID 101814 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 1214 PM CST Sat Mar 10 2018 KSZ005-017-018-110000- /O.NEW.KGID.FW.W.0008.180310T1814Z-180311T0000Z/ Phillips-Rooks-Osborne- 1214 PM CST Sat Mar 10 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017 AND 018... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 6 PM CST this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 017 Rooks and Fire Weather Zone 018 Osborne. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * TIMING...Through the remainder of the afternoon. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Ewald
1 follow-up statement
293 WWUS83 KGID 102355 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 555 PM CST Sat Mar 10 2018 KSZ005-017-018-110100- /O.EXP.KGID.FW.W.0008.000000T0000Z-180311T0000Z/ Phillips-Rooks-Osborne- 555 PM CST Sat Mar 10 2018 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017 AND 018... Although northwest wind will remain rather gusty tonight, relative humidity levels will continue to rise enough to keep us out of critical fire danger. However, continue to exercise caution as winds remain rather gusty all night into Sunday morning. $$ Heinlein
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 10, 11:09 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 10, 11:09 AM CST, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1109 AM CST Sat Mar 10 2018 .SHORT TERM...(Today and tonight) Issued at 300 AM CST Sat Mar 10 2018 Biggest concerns today and tonight are squarely focused on fire weather conditions. See the Fire Weather discussion below for details. Otherwise, a dry and relatively benign low pressure area is forecast to move southeast over the CWA tonight. Precipitation is forecast to be light and because it will fall during the coldest diurnal temperature time, any precip that falls will likely begin as rain and change to snow overnight. Have rain and snow mix in the grids to cover the contingencies. In any case, the best chances for precipitation will be the northeastern counties. Most of the area should remain dry and impacts on surface transportation across the entire CWA will not be a concern. .LONG TERM...(Sunday through Friday) Issued at 300 AM CST Sat Mar 10 2018 Models continue to suggest a deepening trough over the southwest U.S. through next week. This trough will lead to a southeast flow of warm and dry air. Thus temperatures Wednesday through Friday are forecast to be 10 to 20 degrees above normal. Sunday through Tuesday near or slightly below normal temperatures can be expected as a northwest flow regime continues. The next decent chance of rain is at the end of the forecast period. So confidence is not high it will materialize at this point. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 1105 AM CST Sat Mar 10 2018 Should remain VFR throughout the forecast period although cigs may lower to near MVFR overnight. Cold front has pushed through KEAR and should move across KGRI around 18Z switching winds to the NW. Tight pressure gradient behind the front should keep winds up tonight and again on Sunday morning. && .FIRE WEATHER... Issued at 300 AM CST Sat Mar 10 2018 Over the southwestern parts of the CWA, especially in our western Kansas counties, relative humidities are forecast to drop to near 25% this afternoon and winds will likely gust near 25 mph during the same time period. Therefore, fire weather conditions will be near critical levels. Am not seeing the conditions continuing for 3 continuous hours, so will not issue a Red Flag Warning at this point. Will continue to monitor. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Eddy LONG TERM...Eddy AVIATION...Ewald FIRE WEATHER...Eddy
Hazardous weather outlook, Mar 10, 3:29 AM CST, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 329 AM CST Sat Mar 10 2018 KSZ005>007-017>019-NEZ072-082>085-110930- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Gosper-Furnas-Harlan- Franklin-Webster- 329 AM CST Sat Mar 10 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Near critical fire weather conditions are expected in north central Kansas mainly west of Highway 281 this afternoon and early evening. This is due to the combination of relative humidity values between 20 and 25% and wind speeds gusting to over 25 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings NEZ039>041-046>049-060>064-073>077-086-087-110930- Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo- Hall-Hamilton-York-Phelps-Kearney-Adams-Clay-Fillmore-Nuckolls- Thayer- 329 AM CST Sat Mar 10 2018 This Hazardous Weather Outlook is for parts of south central Nebraska. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
Nearby
Red Flag Warnings in Kansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.